Alert archive / Mississippi / Flash Flood Warnings in 2012
Flash Flood Warning 114, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Aug 29, 2012, 3:38 PM CDT for 4 counties in Mississippi. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 29, 2012, 3:38 PM CDT (20:38 UTC)
- Expired
- Aug 29, 2012, 9:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Covington County, MS, Jefferson Davis County, MS, Lawrence County, MS, Lincoln County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 83 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 29, 7:20 PM CDT | FLASH FLOOD | 1 Ene Arm, MS | FLOODING ON STAMPS LANE |
| Aug 29, 7:20 PM CDT | FLASH FLOOD | 1 Sw Oak Vale, MS | FLOODING REPORTED ON JW JONES ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 222 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.6 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 736 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 248 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
662
WGUS54 KJAN 292038
FFWJAN
MSC031-065-077-085-300230-
/O.NEW.KJAN.FF.W.0114.120829T2038Z-120830T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
338 PM CDT WED AUG 29 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI...
LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI...
LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF BROOKHAVEN...
COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF COLLINS...
* UNTIL 930 PM CDT
* AT 338 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
SQUALLS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING FROM
RUTH TO NEAR LUMBERTON...MOVING NORTHWEST AT 30 MPH. ESTIMATED
RADAR RAINFALL AMOUNTS...ON THE ORDER OF TWO INCHES...HAVE
OCCURRED SINCE DAYBREAK.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOGUE
CHITTO...JAYESS...CENTER POINT...WEST LINCOLN...SANFORD...
ENTERPRISE...VAUGHN...TOPEKA...EAST LINCOLN...SOCIETY HILL...
CARSON...LONE STAR...MOUNT OLIVE...OAK VALE...TILTON...PRENTISS...
PROGRESS...CLEM...ARM...LOYD STAR...ROBINWOOD...HEBRON...
MONTICELLO...WANILLA...SONTAG AND OMA
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
SIX HOURS WITH AN ADDITIONAL TWO TO FOUR INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
ACTIONS SHOULD BE TAKEN IMMEDIATELY TO PROTECT LIFE AND PROPERTY.
NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MOVE
TO HIGHER GROUND.
CONTACT LOCAL LAW ENFORCEMENT AND THEY WILL RELAY FLOODING REPORTS TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON.
&&
LAT...LON 3168 9062 3168 9034 3175 9008 3178 8941
3144 8941 3144 8983 3140 8982 3140 9004
3135 9006 3135 9063
$$
402 follow-up statements
781
WGUS74 KJAN 292242
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
542 PM CDT WED AUG 29 2012
MSC031-065-077-085-300230-
/O.CON.KJAN.FF.W.0114.000000T0000Z-120830T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN MS-LAWRENCE MS-JEFFERSON DAVIS MS-COVINGTON MS-
542 PM CDT WED AUG 29 2012
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
COVINGTON...JEFFERSON DAVIS...LAWRENCE AND LINCOLN COUNTIES...
AT 540 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT AREAS OF HEAVY RAIN MOVING INTO THE HIGHWAY 84 CORRIDOR.
ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE
INCHES...HAVE OCCURRED IN THE PAST THREE HOURS.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
VAUGHN...LOYD STAR...OMA...WANILLA...SONTAG...PROGRESS...CARSON...
CLEM...LONE STAR...HEBRON...PRENTISS...MOUNT OLIVE...MONTICELLO...
COLLINS AND BROOKHAVEN
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
SIX HOURS. WITH AN ADDITIONAL TWO TO FOUR INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
ACTIONS SHOULD BE TAKEN IMMEDIATELY TO PROTECT LIFE AND PROPERTY.
NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MOVE
TO HIGHER GROUND.
CONTACT LOCAL LAW ENFORCEMENT AND THEY WILL RELAY FLOODING REPORTS TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON.
&&
LAT...LON 3168 9062 3168 9034 3175 9008 3178 8941
3144 8941 3144 8983 3140 8982 3140 9004
3135 9006 3135 9063
$$
7022
WGUS74 KJAN 300123
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
823 PM CDT WED AUG 29 2012
MSC031-065-077-085-300230-
/O.CON.KJAN.FF.W.0114.000000T0000Z-120830T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN MS-LAWRENCE MS-JEFFERSON DAVIS MS-COVINGTON MS-
823 PM CDT WED AUG 29 2012
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
COVINGTON...JEFFERSON DAVIS...LAWRENCE AND LINCOLN COUNTIES...
AT 818 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT HEAVY RAIN BANDS MOVING ACROSS THE HIGHWAY 84 CORRIDOR.
ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF THREE TO FIVE
INCHES...HAVE OCCURRED IN THE PAST THREE TO SIX HOURS.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
VAUGHN...LOYD STAR...OMA...WANILLA...SONTAG...PROGRESS...CARSON...
CLEM...LONE STAR...HEBRON...PRENTISS...MOUNT OLIVE...MONTICELLO...
COLLINS AND BROOKHAVEN
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
THREE TO SIX HOURS...WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
SEVERAL ROADS WERE FLOODED IN LAWRENCE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
CONTACT LOCAL LAW ENFORCEMENT AND THEY WILL RELAY FLOODING REPORTS TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON.
&&
LAT...LON 3168 9062 3168 9034 3175 9008 3178 8941
3144 8941 3144 8983 3140 8982 3140 9004
3135 9006 3135 9063
$$
7What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 10:20 AM CDT, 5 hours 18 minutes earlier.
Area forecast discussion, Aug 29, 10:20 AM CDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1020 AM CDT WED AUG 29 2012
.UPDATE...ACCORDING TO NHC AND LATEST SATELLITE HURRICANE ISSAC
CONTINUES OVER HOUMA SOUTHEAST LOUISIANA WITH SUSTAIN WINDS OF 75 MPH
MOVING NORTHWEST AT 6 MPH. WITH CURRENT TRENDS WILL KEEP PRESENT
TROPICAL STORM WATCH AND WARNINGS AS WELL AS FLASH FLOOD WATCH AS
FORECASTED. AREA RADARS ARE SHOWING STRONG HEAVY SPIRAL BANDS MOVING
ACROSS SOUTHERN MISSISSIPPI. TORNADO WATCH CONTINUES FOR SOUTHERN
MISSISSIPPI UNTIL 4 PM. LATEST VAD WINDS HAS 30 TO 40 KNOTS OUT OF
THE EAST JUST OFF THE DECK. STILL EXPECT 40 TO AROUND 50 KNOT WINDS
AT AROUND 925 MB TO MIX DOWN FOR THIS AFTERNOON ACROSS MOST OF THE
REGION TODAY WITH THE PRESSURE GRADIENT FROM ISSAC. IMPACT
FORECASTER HAS ADJUSTED UPWARD POPS FOR THE SHORT TERM PER LATEST
MODEL GUIDANCE AS WELL AS ADDED HEAVY RAIN TO THE GRIDS. IMPACT
FORECASTER MADE ADJUSTMENTS WITH CURRENT SURFACE WINDS FOR TODAY PER
NHC ADVISORY. PWATS NOW 2.2+ INCHES AND PROLIFIC RAINFALL AMOUNTS
UNDERWAY WITH 3-4 INCH TOTALS ALREADY ACROSS OUR SRN MOST COUNTIES.
WITH HIGHEST RAINFALL AMOUNTS AROUND FORREST COUNTY. STAY TUNED FOR
EXTENDED DURATION FLASH FLOOD WARNINGS./17/
&&
.PREV DISCUSSION... /ISSUED 405 AM CDT WED AUG 29 2012/
THE CENTER OF ISAAC IS FORECAST TO LIFT TO THE NW ACROSS LA INTO
SE/SCNTRL AR BY THURSDAY EVENING WITH POSSIBLE WOBBLES TO A MORE WLY
TRACK SUGGESTED. THE FORECAST TRACK HAS CONTINUED TO SHIFT SLIGHTLY
WWD WITH TIME...MAINTAINING THE BEST RAIN COVERAGE AND FLOODING
POTENTIAL OVER SRN ZONES WITH A GRADUAL SHIFT TO THE NORTH LATER
TODAY AND TONIGHT...PARTICULARLY INTO OUR NWRN ZONES THURSDAY INTO
THURSDAY NIGHT. WIND SPEEDS WILL BE ON THE INCREASE TODAY AND TONIGHT
AS THE CENTER OF THE STORM EDGES INLAND...FORECAST TO LIFT JUST WEST
OF CONCORDIA PARISH AROUND SUNRISE THURSDAY. TROPICAL STORM FORCE
WINDS WILL BE POSSIBLE WEST OF A LINE FROM LAKE PROVIDENCE TO JACKSON
TO BAY SPRINGS. STRONGER GUSTS CAN BE EXPECTED...ESPECIALLY BENEATH
REGIONS OF HEAVIER RAIN IN THE BANDS THAT WILL PIVOT INTO THE AREA.
THE AFFECTED AREAS WILL REMAIN UNCHANGED FOR THE TROPICAL STORM
WARNING AND WATCH FOR NOW. THE WWD SHIFT OF THE FORECAST TRACK
INDICATES A DECREASING POTENTIAL FOR TROPICAL STORM FORCE WINDS OVER
NERN PORTIONS OF THE TROPICAL STORM WATCH BUT UNCERTAINTY REGARDING
THE STORM TRACK REDUCES CONFIDENCE ENOUGH TO KEEP THE AREA AS IT IS
FOR NOW. THE WWD SHIFT IN THE EXPECTED TRACK OF ISAAC HAS RESULTED
IN A SLIGHT REDUCTION OF QPF VALUES FOR SE MS AND AN INCREASE IN
RAINFALL TOTALS FARTHER WEST INTO SW/WCNTRL MS AND NE LA...FOLLOWING
THE TRACK WHERE A MORE NW TURN MAY OCCUR AND ALLOW EXTENDED COVERAGE
OF RAIN BANDS ACROSS THOSE AREAS. THE SLOW MOVEMENT OF THE SYSTEM
SUGGESTS A CONTINUING POTENTIAL FOR HIGH RAINFALL TOTALS ACROSS ALL
OF THE WATCH AREA SO THE PREVIOUS FLASH FLOOD WATCH AREA WILL REMAIN
UNCHANGED.
THE POTENTIAL FOR TORNADOES WILL CONTINUE TODAY INTO TONIGHT IN THE
SPIRAL BANDS THAT WILL PIVOT AROUND THE TROPICAL CYCLONE
CENTER...INCREASING TO THE WEST THIS AFTERNOON AS THE CENTER EDGES
W/NW.
FRIDAY THROUGH NEXT WEDNESDAY...THE REMNANTS OF ISAAC WILL CONTINUE
TO LIFT NORTH...EXITING THE REGION...THROUGH THE DAY FRIDAY AND INTO
THE UPCOMING WEEKEND. LEFT IN ISAAC'S WAKE THOUGH WILL BE PLENTY OF
MOISTURE SPREAD OVER THE REGION...AS TROUGHING SETS UP OVER MUCH OF
THE EASTERN HALF OF THE UNITED STATES. ALL OF THIS...IN ADDITION TO
DAYTIME HEATING...WILL RESULT IN MAINLY AFTERNOON ISOLATED TO
SCATTERED SHOWERS AND STORMS REMAINING IN THE FORECAST EACH
DAY...WITH SOME ACTIVITY PERHAPS LINGERING INTO THE NIGHT TIME
HOURS. OTHERWISE...LOOK FOR A RETURN TO WARM AND HUMID CONDITIONS
HEADING INTO THE MIDDLE OF NEXT WEEK. /19/
&&
.AVIATION...RAIN BANDS ASSOCIATED WITH HURRICANE ISAAC ARE SPIRALING
ACROSS SOUTHERN MS (SOUTH OF I-20) THIS MORNING...BUT EXPECT
ACTIVITY TO BE GRADUALLY LIFTING NORTHWARD THROUGH THE AFTERNOON AND
EVENING HOURS. WITHIN RAIN SQUALLS GUSTY WINDS FROM THE EAST AND
SOUTHEAST CAN BE ANTICIPATED...ALONG WITH LOCALLY IFR CONDITIONS. AT
LEAST PATCHY MVFR CEILINGS ARE BEING OBSERVED AT PRESENT IN THE
AERODROME...ESPECIALLY OVER EASTERN AND SOUTHERN MS STATIONS...AND
WILL GRADUALLY BECOME MORE WIDESPREAD AND COVERING UP THE WHOLE
REGION FROM EAST TO WEST TONIGHT THROUGH THURSDAY. NORTHEAST TO EAST
WINDS WILL BE ESPECIALLY GUSTY TODAY SOUTH OF I-20...WITH WINDS
INCREASING IN ALL AREAS TONIGHT AND TOMORROW WHILE VEERING AROUND
MORE TO THE SOUTHEAST IN GRADUAL FASHION. THE STRONGEST WINDS THIS
AFTERNOON THROUGH EARLY TOMORROW SHOULD AFFECT THE HIGHWAY 84
CORRIDOR IN SOUTHERN LA AND NE LA...ESPECIALLY AROUND HEZ. IN
NATCHEZ WIND GUSTS TO AT LEAST 45 TO 50 MPH LOOK PRETTY LIKELY LATER
TONIGHT THROUGH EARLY TOMORROW. /BB/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 85 74 84 73 / 83 95 91 70
MERIDIAN 85 74 86 72 / 82 70 80 53
VICKSBURG 85 76 84 76 / 78 98 99 81
HATTIESBURG 85 75 85 74 / 99 95 84 49
NATCHEZ 84 76 82 75 / 99 100 88 59
GREENVILLE 92 75 84 74 / 42 62 93 79
GREENWOOD 90 75 84 76 / 44 46 86 66
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR MSZ034-035-
040>066-072>074.
TROPICAL STORM WARNING FOR MSZ053-054-059>066-072>074.
TROPICAL STORM WATCH FOR MSZ047>049-055>057.
LA...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR LAZ007>009-015-
016-023>026.
TROPICAL STORM WARNING FOR LAZ023>026.
TROPICAL STORM WATCH FOR LAZ007>009-015-016.
AR...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR ARZ074-075.
&&
17/19/BBHazardous weather outlook, Aug 29, 4:24 AM CDT, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 424 AM CDT WED AUG 29 2012 LAZ023>026-MSZ053-054-059>066-072>074-300930- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 424 AM CDT WED AUG 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT TROPICAL STORM FORCE WINDS ARE EXPECTED TO DEVELOP TODAY AND A TROPICAL STORM WARNING IS IN EFFECT. RAIN BANDS ASSOCIATED WITH HURRICANE ISAAC WILL BE PUSHING INTO THE REGION TODAY WITH WIND GUSTS FROM 45 TO 55 MPH POSSIBLE. THE POTENTIAL FOR BRIEF TORNADOES WITH THIS ACTIVITY WILL CONTINUE THROUGH THE DAY AND INTO TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR HEAVY RAIN EXPECTED THROUGH THURSDAY. RAIN BANDS ASSOCIATED WITH ISAAC WILL PIVOT ACROSS THE REGION BRINGING TORRENTIAL DOWNPOURS WHICH COULD CONTAIN RAINFALL RATES IN EXCESS OF 2 INCHES PER HOUR. THIS HEAVY RAIN COULD RESULT IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE POTENTIAL FOR HEAVY RAIN...TROPICAL STORM WINDS AND A FEW TORNADOES WILL CONTINUE THURSDAY...PARTICULARLY OVER WESTERN AREAS...AS ISAAC CONTINUES TO MOVE FARTHER INLAND AND EVENTUALLY INTO ARKANSAS. RESIDENTS SHOULD KEEP A CLOSE EYE ON FORECAST UPDATES AS THE TRACK FOR ISAAC IS RATHER UNCERTAIN AS WE GO INTO THURSDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NECESSARY THROUGH THURSDAY. ARZ074-075-LAZ007>009-015-016-MSZ034-035-040>052-055>058-300930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-YAZOO- MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-SIMPSON-SMITH-JASPER-CLARKE- 424 AM CDT WED AUG 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT TROPICAL STORM FORCE WIND GUSTS COULD DEVELOP TODAY AND A TROPICAL STORM WATCH IS IN EFFECT. RAIN BANDS ASSOCIATED WITH HURRICANE ISAAC WILL BE PUSHING NORTH INTO THE REGION TODAY AND MAY RESULT IN WIND GUSTS UP TO 45 MPH...ESPECIALLY LATE THIS AFTERNOON AND EVENING. THE POTENTIAL FOR A FEW BRIEF TORNADOES WITH THIS ACTIVITY WILL DEVELOP AS WELL. A FLASH FLOOD WATCH IS IN EFFECT FOR HEAVY RAIN EXPECTED THROUGH THURSDAY. RAIN BANDS ASSOCIATED WITH ISAAC WILL PIVOT ACROSS THE REGION BRINGING TORRENTIAL DOWNPOURS WHICH COULD CONTAIN RAINFALL RATES IN EXCESS AN INCH PER HOUR. THIS HEAVY RAIN COULD RESULT IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE POTENTIAL FOR HEAVY RAIN...TROPICAL STORM WINDS AND A FEW TORNADOES WILL CONTINUE THURSDAY...PARTICULARLY OVER WESTERN AREAS...AS ISAAC CONTINUES TO MOVE FARTHER INLAND AND EVENTUALLY INTO ARKANSAS. RESIDENTS SHOULD KEEP A CLOSE EYE ON FORECAST UPDATES AS THE TRACK FOR ISAAC IS RATHER UNCERTAIN AS WE GO INTO THURSDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NECESSARY THROUGH THURSDAY. MSZ018-019-025>033-036>039-300930- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE- 424 AM CDT WED AUG 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE POTENTIAL FOR HEAVY RAIN...GUSTY WINDS AND A FEW TORNADOES MAY DEVELOP THURSDAY AS ISAAC CONTINUES TO MOVE FARTHER INLAND AND EVENTUALLY INTO ARKANSAS. RESIDENTS SHOULD KEEP A CLOSE EYE ON FORECAST UPDATES AS THE TRACK FOR ISAAC IS RATHER UNCERTAIN AS WE GO INTO THURSDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...COULD BECOME NECESSARY AS WE GO INTO THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. EC
In the hours before
Local storm report, Aug 29, 1:53 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
153 PM CDT WED AUG 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 PM HURRICANE HAZLEHURST 31.86N 90.39W
08/29/2012 COPIAH MS EMERGENCY MNGR
TREES DOWN IN LOCATIONS IN CRYSTAL SPRINGS...
HOPEWELL...AND HAZLEHURST IN COPIAH COUNTY
&&Local storm report, Aug 29, 2:14 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
214 PM CDT WED AUG 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TROPICAL STORM BROOKHAVEN 31.58N 90.45W
08/29/2012 LINCOLN MS EMERGENCY MNGR
TREES DOWN IN THE CITY AND THROUGHOUT LINCOLN COUNTY
&&Special weather statement, Aug 29, 2:16 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
216 PM CDT WED AUG 29 2012
MSZ072>074-292015-
MARION MS-LAMAR MS-FORREST MS-
216 PM CDT WED AUG 29 2012
TROPICAL STORM FORCE WINDS WILL AFFECT FORREST...LAMAR AND MARION
COUNTIES THROUGH 315 PM CDT AS A STRONG BAND OF TROPICAL SHOWERS
PUSHES NORTH AT 40 MPH ACROSS THE AFFECTED REGION.
WINDS OF 40 TO 50 MPH CAN BE EXPECTED IN THESE AREAS. THESE WINDS CAN
BRING DOWN TREES AND LARGE LIMBS CAUSING SERIOUS INJURY AND PROPERTY
DAMAGE. SPORADIC POWER OUTAGES MAY OCCUR. TRAVEL WILL BE HAZARDOUS
DUE TO THE POTENTIAL FOR FALLING LIMBS AND BLOWING DEBRIS. HIGH
PROFILE VEHICLES SHOULD USE EXTRA CAUTION.
LAT...LON 3100 8935 3100 8941 3097 8944 3097 8947
3101 8951 3100 8983 3107 8985 3107 8992
3112 8995 3113 9002 3126 9005 3124 8914
3091 8913 3091 8934
JALocal storm report, Aug 29, 3:08 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
308 PM CDT WED AUG 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TROPICAL STORM PURVIS 31.14N 89.41W
08/29/2012 LAMAR MS EMERGENCY MNGR
11 TREES WERE REPORTED DOWN WITH 1 ON A HOUSE AND 3 ON
POWER LINES.
&&Local storm report, Aug 29, 3:17 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
317 PM CDT WED AUG 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM TROPICAL STORM COLUMBIA 31.26N 89.83W
08/29/2012 MARION MS EMERGENCY MNGR
TREES DOWN ACROSS THE COUNTY INCLUDING COLUMBIA. POWER
OUTAGES REPORTED
&&Local storm report, Aug 29, 3:20 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
320 PM CDT WED AUG 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM FLASH FLOOD 4 NNW COLUMBIA 31.31N 89.85W
08/29/2012 MARION MS EMERGENCY MNGR
WATER FLOODING A HOUSE IN THE EXPOSE COMMUNITY
...OCCUPANTS BEING EVACUATED
&&The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 9:09 PM CDT | River Flood Warning | JAN | Franklin | 49 hr |
| Aug 29, 12:47 AM CDT | Special Weather Statement | JAN | Forrest, Lamar, Marion | 38 min |
| Aug 29, 5:12 AM CDT | Tornado Warning | JAN | Forrest | 18 min |
| Aug 29, 5:53 AM CDT | Tornado Warning | JAN | Forrest | 22 min |
| Aug 29, 10:57 AM CDT | Flash Flood Warning | JAN | Forrest, Lamar, Marion | 6 hr |
| Aug 29, 11:51 AM CDT | Special Weather Statement | JAN | Forrest, Lamar, Marion | 59 min |
| Aug 29, 12:01 PM CDT | Special Weather Statement | JAN | Covington, Jefferson Davis, Lawrence | 59 min |
| Aug 29, 2:16 PM CDT | Special Weather Statement | JAN | Forrest, Lamar, Marion | 59 min |
| Aug 29, 4:44 PM CDT | Wind Advisory | JAN | Attala, Bolivar, Clarke, Copiah, Hinds, Holmes and 17 more | 23 hr |
| Aug 29, 4:46 PM CDT | Flash Flood Warning | JAN | Forrest, Jones, Lamar, Marion | 5 hr |
| Aug 29, 5:17 PM CDT | Special Weather Statement | JAN | Forrest, Jefferson Davis, Lamar, Lawrence, Lincoln, Marion | 58 min |
Nearby
Flash Flood Warnings in Mississippi, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.